The Econometrics of Shape Restrictions

Posted: 7 Sep 2018

See all articles by Denis Chetverikov

Denis Chetverikov

University of California, Los Angeles (UCLA) - Department of Economics

Azeem Shaikh

University of Chicago

Andres Santos

University of California, Los Angeles (UCLA) - Department of Economics

Date Written: August 2018

Abstract

We review recent developments in the econometrics of shape restrictions and their role in applied work. Our objectives are threefold. First, we aim to emphasize the diversity of applications in which shape restrictions have played a fruitful role. Second, we intend to provide practitioners with an intuitive understanding of how shape restrictions impact the distribution of estimators and test statistics. Third, we aim to provide an overview of new advances in the theory of estimation and inference under shape restrictions. Throughout the review, we outline open questions and interesting directions for future research.

Suggested Citation

Chetverikov, Denis and Shaikh, Azeem and Santos, Andres, The Econometrics of Shape Restrictions (August 2018). Annual Review of Economics, Vol. 10, pp. 31-63, 2018. Available at SSRN: https://ssrn.com/abstract=3245106 or http://dx.doi.org/10.1146/annurev-economics-080217-053417

Denis Chetverikov

University of California, Los Angeles (UCLA) - Department of Economics ( email )

8283 Bunche Hall
Los Angeles, CA 90095-1477
United States

Azeem Shaikh (Contact Author)

University of Chicago ( email )

1101 East 58th Street
Chicago, IL 60637
United States

Andres Santos

University of California, Los Angeles (UCLA) - Department of Economics ( email )

8283 Bunche Hall
Los Angeles, CA 90095-1477
United States

Register to save articles to
your library

Register

Paper statistics

Abstract Views
70
PlumX Metrics